Dyskinesia levadopa


#1

Any ideas please my husband takes sinemet 62.5 4 x daily 8 am 12 pm 4 pm 8 pm and after about an hour with each tablet he starts with dyskinesia which lasts for about an hour then he's walking normal again is it peak dose ?.or is he under medicated or over medicated what is going on we have noticed if he has missed a tablet he doesn't get it at all.

does any one else have this problem he has been prescribed amatadine 100 mg 2 daily it's helped a bit but not a lot is this something he will always have it started when he was on stalivo but that was stopped 

when's the best time to take amatadine am and pm ?


#2

Can any one please give us a clue as to what is going on please help x


#3

Hello jo.h

  In my case the dyski is caused by the levadopa carbidopa jellpacks used in the Duodopa pump, not a lot I can do as reducing the dose = paralasys,sorry  I cant be more help.

                                           Kind Regards           FED


#4

Dear Jo H,

I think you expect too much from patients and not enough from the medical experts. Every patient is different, with different symptoms, problems and reactions to the PD drugs. We cannot advise you . even if there was a consultant on this forum , he or she would not treat a patient un seen and from a distance and would only advise you to go back to your husband's consultant and /or neurological nurse and ask for more help, explain the situation better to you both or take a bit more time and tell you and your husband why  a drug is prescribed and what effect it will have, or they hope it will have (after all nothing is certain). 

Have you read all the leaflets Parkinson Uk produces, they explain a lot and you can refer to the information all the time if necessary. The Helpline is staffed by experienced people and is probably far more expert than the  patients you are asking help from. The helpline is for everybody who needs information on all aspects of PD .

Best wishes to you both, Kate

 

 


#5

Thanks for your comment I just thought some one could give us a clue we are going back to see pd nurse next Thursday this year has been a long battle with tablets we just feel like we're not getting any where suppose I only want any experiences shared x


#6

Hi jo h

I too suffer from dyskensia after taking stalevo. I am taking 1 x 150mg at 8am and then 3 x 125mg every 4 hours after until 8pm. The dyskensia can start at any time ( sometimes after only 20 minutes ) but normally about 3/4 hour , and finishes about 1 1/2 hours after taking. Depending on what I have eaten protein wise, it can last up to 3 hours , so little time being normal when that happens.I also take amantadine, but only 1 x 20mg in the morning as they can cause me sleep problems. Everyone is affected differently, and you just have to try and work out what is best for you. You can get help from the PD Org, or I have a community specialist Parkinsons nurse assigned to me who I see every six months , and can call anytime , who is really helpful . When you feel a bit more confident , you will find that you can make some adjustments yourself, and experiment to see what is best for you.I also see my Neurologist every 6 months.

I can't tell you what will work for you or that it will get better, I have been assessed and currently waiting for DBS , which in my case the neurology team hope they they can reduce the dyskensia. I can't wait for this, but the operation keeps being cancelled due to lack of beds.